Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 12, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 12, 2013, 8:41 PM CDT for Floyd County, Mitchell County, Iowa. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2013, 8:41 PM CDT (01:41 UTC)
- Expired
- Jun 12, 2013, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Floyd County, IA, Mitchell County, IA
The radar
The La Crosse radar (KARX), 157 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 9:30 PM CDT | FLASH FLOOD | 11 N Charles City, IA | FLOODING CLOSED ROAD NEAR 110TH STREET AND RAMPART AVE ALONG THE LITTLE CEDAR RIVER. |
| Jun 12, 9:30 PM CDT | FLASH FLOOD | Charles City, IA | GRAVEL AND PAVED ROADS ON THE EAST SIDE OF THE CITY WERE COVERED IN WATER. |
| Jun 12, 9:30 PM CDT | FLASH FLOOD | Floyd, IA | WATER REPORTED OVER ROADS NEAR FLOYD AND SPORADIC WASHOUTS |
| Jun 12, 9:30 PM CDT | FLASH FLOOD | Nora Springs, IA | SIGNIFICANT FLASH FLOODING CAUSED ROADS TO BECOME IMPASSABLE. SOME ROADS WERE WASHED OUT AND WILL HAVE TO BE REPAIRED. |
| Jun 12, 10:12 PM CDT | FLASH FLOOD | Nora Springs, IA | SOME ROADS WERE IMPASSABLE OR WASHED OUT. WATER IS TO THE TOP OF THE LEVEE ON THE SHELL ROCK RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
809
WGUS53 KARX 130141
FFWARX
IAC067-131-130430-
/O.NEW.KARX.FF.W.0012.130613T0141Z-130613T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
841 PM CDT WED JUN 12 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FLOYD COUNTY IN NORTH CENTRAL IOWA...
SOUTHERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 1130 PM CDT
* AT 840 PM CDT...LOCAL FIRE DEPARTMENT RESCUE SQUAD REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHARLES CITY...FLOYD...MARBLE ROCK...NORA SPRINGS...ROCKFORD AND
RUDD.
FIRE DEPARTMENT RESCUE SQUAD REPORTED TWO FEET DEEP WATER OVER A
ROADWAY NEAR NORA SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4325 9303 4324 9256 4298 9255 4290 9256
4290 9302 4291 9303
$$
DTJ3 follow-up statements
202
WGUS73 KARX 130230
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
930 PM CDT WED JUN 12 2013
IAC067-131-130430-
/O.CON.KARX.FF.W.0012.000000T0000Z-130613T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-FLOYD IA-
930 PM CDT WED JUN 12 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR FLOYD AND SOUTHERN
MITCHELL COUNTIES UNTIL 1130 PM CDT...
AT 927 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH MODERATE
TO VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHARLES
CITY...FLOYD...MARBLE ROCK...NORA SPRINGS...ROCKFORD AND RUDD.
AS 925 PM...FLOYD COUNTY SHERIFF REPORTS WATER OVER ROADS NEAR FLOYD
AND SPORADIC WASHOUTS OF ROADWAYS COUNTYWIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4325 9303 4324 9256 4298 9255 4290 9256
4290 9302 4291 9303
$$
DTJ488
WGUS73 KARX 130323
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1023 PM CDT WED JUN 12 2013
IAC067-131-130430-
/O.CON.KARX.FF.W.0012.000000T0000Z-130613T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-FLOYD IA-
1023 PM CDT WED JUN 12 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR FLOYD AND SOUTHERN
MITCHELL COUNTIES UNTIL 1130 PM CDT...
AT 1022 PM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING
WAS OCCURRING IN NORA SPRINGS AND EASTERN PORTIONS OF CHARLES CITY.
MANY ROADS WERE COVERED IN WATER...SOME DAMAGED AND IMPASSABLE.
HOWEVER...CONDITIONS WERE IMPROVING AS THE THUNDERSTORMS HAVE MOVED
SOUTH OF THE AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHARLES
CITY...FLOYD...MARBLE ROCK...NORA SPRINGS...ROCKFORD AND RUDD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4325 9303 4324 9256 4298 9255 4290 9256
4290 9302 4291 9303
$$
RIECK506
WGUS73 KARX 130429
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1129 PM CDT WED JUN 12 2013
IAC067-131-130440-
/O.EXP.KARX.FF.W.0012.000000T0000Z-130613T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-FLOYD IA-
1129 PM CDT WED JUN 12 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR FLOYD AND SOUTHERN
MITCHELL COUNTIES WILL BE ALLOWED TO EXPIRE AT 1130 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA.
FLOODED ROADS HAVE IMPROVED...ALTHOUGH A FEW ROADS DID SUSTAIN
DAMAGE FROM FLOODING. WATER HAS BEEN RECEDING IN AREA STREAMS AND
CREEKS. THEREFORE...THE THREAT FOR FLASH FLOODING HAS ENDED. IF
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 4325 9303 4324 9256 4298 9255 4290 9256
4290 9302 4291 9303
$$
RIECKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 5:30 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 12, 5:30 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 530 PM CDT WED JUN 12 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 314 PM CDT WED JUN 12 2013 AT 3 PM...WATER VAPOR IMAGERY AND VAD WIND PROFILERS SHOW A STRONG NEGATIVELY TITLED TROUGH MOVING EAST OUT OF EASTERN SOUTH DAKOTA. THE RAP HAS AN ANOMALOUSLY STRONG PV ANOMALY EXTENDING DOWN TO 500 MB. A 850 MB TROUGH IS CURRENTLY MOVING THROUGH THE WESTERN PORTIONS OF THE FORECAST AREA. MEANWHILE A 700 MB TROUGH WAS LOCATED ACROSS NORTHWEST IOWA AND SOUTHWEST MINNESOTA. A FEW SHOWERS HAVE DEVELOPED ACROSS NORTHEAST IOWA AND NEAR LA CROSSE. MEANWHILE FURTHER TO THE NORTH...A BAND OF SHOWERS AND THUNDERSTORMS IN AN AREA OF MODERATE TO STRONG 900 TO 700 MB FRONTOGENESIS. BOTH THE RAP AND GFS SHOW THAT THE VERY STRONG PV ANOMALY WILL MOVE EAST SOUTHEAST THROUGH THE FORECAST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. AS IT APPROACHES...WE EXPECT TO RAPID ASCENT TAKE PLACE ACROSS THE AREA WITHIN THE NEXT 2 HOURS. THE LAPS IS SHOWING A LOW OVER EAST-CENTRAL IOWA. HOWEVER LOOKING AT THE WIND FIELDS AND THE APPROACHING PV ANOMALY EXPECT THAT THE ACTUAL LOW OVER NORTH-CENTRAL IOWA WILL BECOME THE PRIMARY SURFACE LOW. WITH THIS IN MIND...EXPECT THE WARM FRONT TO POTENTIALLY LIFT A BIT FURTHER NORTH THIS AFTERNOON. POSSIBLY AS FAR NORTH AS THE INTERSTATE 90 CORRIDOR. REGARDLESS OF THE SURFACE LOW...THE 0-6KM SHEAR IS FAVORABLE FOR THE DEVELOPMENT OF RIGHT-MOVING SUPERCELLS ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR. THE 0-1 KM HELICITY IS FAVORABLE ALONG THE WARM FRONT FOR THE DEVELOPMENT OF STRONG TORNADOES ESPECIALLY ACROSS FAYETTE AND CLAYTON COUNTIES IN NORTHEAST IOWA AND GRANT COUNTY IN SOUTHWEST WISCONSIN. THE HRRR CONTINUES TO GENERATE QUITE A FEW SUPERCELLS ALONG AND SOUTH OF INTERSTATE 90 BETWEEN 12.19Z AND 13.02Z. ALSO EXPECT TO SEE LARGE HAIL /DUE TO THE FAT CAPE/...DAMAGING WINDS /DCAPES OVER 1000 J/KG/...AND VERY EFFICIENT RAIN PRODUCERS /1.8 PRECIPITABLE WATER AND WARM CLOUD DEPTHS OVER 4 KM/. AS THE COLD POOLS EVOLVE LATE THIS AFTERNOON AND EARLY EVENING... EXPECT A LINE OF STORMS WILL DEVELOP SOMEWHERE ALONG AND EAST OF THE MISSISSIPPI RIVER. THIS LINE WILL THEN MOVE QUICKLY EAST AS A DERECHO THROUGH SOUTHERN WISCONSIN...NORTHERN ILLINOIS... INDIANA...OHIO...AND POSSIBLY SOUTHWEST LOWER MICHIGAN. IN THE WAKE OF THIS PV ANOMALY...EXPECT HIGH PRESSURE TO QUICKLY BUILD ACROSS THE AREA. THIS WILL PROVIDE DRY WEATHER FOR LATE TONIGHT AND THURSDAY. HIGH TEMPERATURES ON THURSDAY WILL BE IN THE LOWER AND MID 70S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 314 PM CDT WED JUN 12 2013 ON FRIDAY AFTERNOON AND NIGHT...THE 850 MB MOISTURE TRANSPORT WILL RAPIDLY INCREASE ACROSS THE FORECAST AREA AS A SHORTWAVE TROUGH ROUNDS THE UPPER LEVEL RIDGE. THE LOW LEVEL JET WILL BRING 1 TO 2K J/KG MU CAPE INTO THE FORECAST AREA. WHILE THE 0-6 KM SHEAR IS NOT SUFFICIENT FOR SUPERCELLS...THE 0-3 KM SHEAR DOES SUGGEST THE POTENTIAL FOR SOME ISOLATED AREAS OF DAMAGING WINDS. WITH WARM CLOUD LAYER DEPTHS ABOVE 4 KM AND PRECIPITABLE WATER VALUES UP TO 1.6 INCHES...THE STORMS WILL HIGHLY EFFICIENT AT PRODUCING RAIN... THUS...WILL HAVE TO WATCH OUT FOR THE POTENTIAL FOR SOME LOCALIZED FLOODING ON FRIDAY NIGHT. ON SATURDAY NIGHT AND SUNDAY...THE MODELS SHOW THAT A MESOSCALE CONVECTIVE COMPLEX WILL DEVELOP OVER SOUTH DAKOTA AND NEBRASKA. THIS SYSTEM LOOKS LIKE IT WILL TRACK WILL MAINLY AFFECT AREAS SOUTH OF THE INTERSTATE 90 CORRIDOR. WITH THE 0-6KM SHEAR LESS THAN 40 KNOTS...NOT EXPECTING ANY SEVERE WEATHER AT THIS TIME. BEYOND THIS TIME PERIOD...THE MODELS CONTINUE TO STRUGGLE WITH THE TIMING AND POSITION SHORT WAVE TROUGHS THROUGH THE REGION...THUS JUST STAYED WITH THE ALL BLEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 530 PM CDT WED JUN 12 2013 INSTABILITY AND A GOOD MOISTURE FEED WILL FUEL SHOWERS AND STORMS AS A SHORTWAVE TROUGH DROPS SOUTHEAST ACROSS THE REGION EARLY THIS EVENING. MANY OF THESE HAVE BEEN STRONG TO SEVERE...BUT THIS ACTIVITY WAS SOUTH OF KRST/KLSE. EXPECTING THE BULK OF THE SHRA/TS TO BE SOUTH OF KRST/KLSE BY 02Z OR SO. HIGH PRESSURE THEN BUILDS IN...CLEARING THE SKIES OVERNIGHT. BUFKIT SOUNDINGS SUGGEST AFTERNOON CU DEVELOPMENT FOR THU...BUT CONDITIONS SHOULD STAY VFR - AFTER THE SHRA/TS EXIT SOUTHEAST EARLY THIS EVENING. && .HYDROLOGY... ISSUED AT 314 PM CDT WED JUN 12 2013 WITH HIGH PRECIPITABLE WATER VALUES AND WARM CLOUD LAYER DEPTHS ABOVE 4 KM...THE STORMS THIS AFTERNOON AND EVENING AND ON FRIDAY NIGHT WILL VERY EFFICIENT RAIN PRODUCERS. AS A RESULT...THERE IS SOME CONCERN THAT THERE COULD BE SOME LOCALIZED FLASH FLOODING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...BOYNE LONG TERM....BOYNE AVIATION.....RIECK HYDROLOGY....BOYNE
Hazardous weather outlook, Jun 12, 6:40 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 640 PM CDT WED JUN 12 2013 IAZ008>011-018-019-029-030-WIZ053>055-061-131000- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD- MITCHELL-RICHLAND-VERNON-WINNESHIEK- 640 PM CDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS THE REGION THROUGH MID EVENING...EXITING BETWEEN 9 PM AND MIDNIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS AND LARGE HAIL. IN ADDITION...VERY HEAVY RAINFALL IS LIKELY WHICH COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH TUESDAY. WHILE SEVERE WEATHER CANNOT BE RULED OUT...THE TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-086>088-094>096-WIZ032>034-041>044-131000- ADAMS-BUFFALO-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE- MOWER-OLMSTED-TREMPEALEAU-WABASHA-WINONA- 640 PM CDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS THE REGION THROUGH MID EVENING...EXITING AFTER 9 PM. THESE STORMS WILL BE CAPABLE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE. IN ADDITION...VERY HEAVY RAINFALL IS LIKELY WHICH COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH TUESDAY. WHILE SEVERE WEATHER CANNOT BE RULED OUT...THE TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SOME SPOTTER GROUPS WILL BE NEEDED THIS EVENING...MAINLY ALONG AND SOUTH OF INTERSTATE 90. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-131000- CLARK-TAYLOR- 640 PM CDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL EXIT THIS EVENING. BRIEF HEAVY RAINFALL AND LIGHTNING ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH TUESDAY. WHILE SEVERE WEATHER CANNOT BE RULED OUT..THE TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP/AJ/RIECK
In the hours before
Special weather statement, Jun 12, 7:28 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 728 PM CDT WED JUN 12 2013 IAZ008-018-130130- FLOYD-MITCHELL- 728 PM CDT WED JUN 12 2013 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING WESTERN MITCHELL AND NORTHWEST FLOYD COUNTIES... AT 723 PM...DOPPLER RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM OVER CENTRAL WORTH COUNTY...MOVING SOUTHEAST AT 25 MPH. IF THIS STORM HOLDS TOGETHER...IT WILL IMPACT THE AREA BEGINNING AROUND 800 PM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... CARPENTER...ST. ANSGAR...ROCK CREEK...MITCHELL...AND OSAGE SPRING PARK. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. ZT
Local storm report, Jun 12, 7:54 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
754 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG CHARLES CITY 43.07N 92.68W
06/12/2013 FLOYD IA FIRE DEPT/RESCUE
FIRE DEPARTMENT RESCUE SQUAD REPORTED TREES DOWN IN THE
CITY OF CHARLES CITY AT 1264 OCEAN AVENUE
&&
DTJSpecial weather statement, Jun 12, 8:08 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 808 PM CDT WED JUN 12 2013 WIZ061-130215- GRANT- 808 PM CDT WED JUN 12 2013 AT 805 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOCK AND DAM 11...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 55 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... SINSINAWA...HAZEL GREEN AND CUBA CITY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. ZT
Local storm report, Jun 12, 8:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
820 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND GST NORA SPRINGS 43.14N 93.01W
06/12/2013 M59 MPH FLOYD IA FIRE DEPT/RESCUE
FIRE DEPARTMENT RESCUE SQUAD MEASURED A WIND GUST OF 59
MILES PER HOUR NEAR NORA SPRINGS
&&
DTJLocal storm report, Jun 12, 8:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
825 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG NORA SPRINGS 43.14N 93.01W
06/12/2013 FLOYD IA FIRE DEPT/RESCUE
FIRE DEPARTMENT RESCUE SQUAD REPORTS NUMEROUS TREES AND
POWER LINES DOWN
&&
DTJLocal storm report, Jun 12, 8:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
827 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL KIELER 42.58N 90.60W
06/12/2013 E0.25 INCH GRANT WI TRAINED SPOTTER
&&
WETENKAMPThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:58 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 62 min |
| Jun 12, 8:15 PM CDT | Severe Thunderstorm Warning | ARX | Floyd, Mitchell | 60 min |
| Jun 12, 8:16 PM CDT | Areal Flood Advisory | ARX | Floyd, Mitchell | 74 min |
| Jun 13, 12:32 AM CDT | Flash Flood Watch | ARX | Floyd | 10 hr |
| Jun 13, 6:49 AM CDT | River Flood Warning | ARX | Floyd | 39 hr |
| Jun 13, 10:06 AM CDT | Areal Flood Warning | ARX | Chickasaw, Floyd | 23 hr |
| Jun 13, 11:07 AM CDT | River Flood Warning | ARX | Clayton | 62 hr |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.